[Myoclonus as a side effect to citalopram treatment in a patient with liver cirrhosis]
Related Experiment Video
Updated: Apr 1, 2026

Behavioral Characterization of Pentylenetetrazole-induced Seizures: Moving Beyond the Racine Scale
Published on: July 8, 2025
Mimmi Forsberg-Gillving1, Matthias Bode, Søren Hein Sindrup
1mimmi.forsberg-gillving@rsyd.dk.
Abstract:
Side effects such as myoclonus and tremor are rare when treating with selective serotonin reuptake inhibitors (SSRIs). We present a case where a patient with known liver cirrho-sis and in treatment with citalopram developed myoclonus, tremor and gait difficulties. The symptoms were reduced when the SSRI dose was decreased. In patients with unexplained movement disorders the usage of SSRIs should be considered as a cause. Furthermore, treatment with SSRIs should be carefully assessed in patients with reduced liver function.
Related Concept Videos
Skeletal Muscle Relaxants: Adverse Effects
Unlike...
Antiepileptic Drugs: Potassium Channel Activators
Ezogabine has gained approval as an adjunctive treatment...
Effect of Hepatic Disease on Pharmacokinetics: Dose Adjustments Due to Hepatic Impairment
Myasthenia Gravis: Overview and Treatment
These antibodies interfere with the function of the nicotinic receptors in three ways: by binding to the receptor and disrupting acetylcholine binding; by causing cross-linking of receptors which...
Effect of Hepatic Disease on Pharmacokinetics: Pathophysiologic Assessment and Liver Function Test
Disorders of the Skeletal Muscle
Musculoskeletal disorders
Musculoskeletal disorders involve injuries and conditions affecting the skeletal muscles and associated connective tissues. These disorders can arise from acute biomechanical stresses or chronic overuse and can occur across different age groups. Common injuries include sprains, fractures, and muscular strains, often resulting from...
